An Analysis of the Probability of Default on Federally Guaranteed Student Loans
Laura Greene Knapp and
Terry G Seaks
The Review of Economics and Statistics, 1992, vol. 74, issue 3, 404-11
Abstract:
Federally insured student loans constitute an area that is almost completely unexplored by researchers despite intense scrutiny that federally insured loans are receiving after the savings and loan collapse. Based on a probit model of default for two thousand guaranteed student loans, the authors find that individual characteristics (including parents' income, presence of two parents at home, student's graduation, and student's race) have a significant impact on default rates, while institutional characteristics (four year vs. two year college, private vs. public, school size, and individual school dummies) have little significant effect. The results imply that proposals to penalize colleges with "high" default rates are premature. Copyright 1992 by MIT Press.
Date: 1992
References: Add references at CitEc
Citations: View citations in EconPapers (22)
Downloads: (external link)
http://links.jstor.org/sici?sici=0034-6535%2819920 ... 0.CO%3B2-X&origin=bc full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:tpr:restat:v:74:y:1992:i:3:p:404-11
Ordering information: This journal article can be ordered from
https://mitpressjour ... rnal/?issn=0034-6535
Access Statistics for this article
The Review of Economics and Statistics is currently edited by Pierre Azoulay, Olivier Coibion, Will Dobbie, Raymond Fisman, Benjamin R. Handel, Brian A. Jacob, Kareen Rozen, Xiaoxia Shi, Tavneet Suri and Yi Xu
More articles in The Review of Economics and Statistics from MIT Press
Bibliographic data for series maintained by The MIT Press ().